Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 7, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jul 27, 2021, 7:42 AM CDT for 13 counties in Oklahoma. It took effect at Jul 27, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 7:42 AM CDT (12:42 UTC)
- In effect from
- Jul 27, 2021, 1:00 PM CDT
- Expired
- Jul 27, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Lincoln County, OK, Marshall County, OK, Noble County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 60 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
649 WWUS74 KOUN 271242 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 742 AM CDT Tue Jul 27 2021 OKZ008-013-020-026-030>032-042-043-047-048-051-052-272045- /O.NEW.KOUN.HT.Y.0007.210727T1800Z-210728T0000Z/ Kay-Noble-Payne-Lincoln-Pottawatomie-Seminole-Hughes-Pontotoc- Coal-Johnston-Atoka-Marshall-Bryan- Including the cities of Ponca City, Blackwell, Perry, Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Ada, Coalgate, Tishomingo, Atoka, Madill, Kingston, and Durant 742 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of central, east central, northern and southeast Oklahoma. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
305 WWUS74 KOUN 271733 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1233 PM CDT Tue Jul 27 2021 OKZ008-013-020-026-030>032-042-043-047-048-051-052-280145- /O.NEW.KOUN.HT.Y.0008.210728T1700Z-210729T0000Z/ /O.CON.KOUN.HT.Y.0007.210727T1800Z-210728T0000Z/ Kay-Noble-Payne-Lincoln-Pottawatomie-Seminole-Hughes-Pontotoc- Coal-Johnston-Atoka-Marshall-Bryan- Including the cities of Ponca City, Blackwell, Perry, Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Ada, Coalgate, Tishomingo, Atoka, Madill, Kingston, and Durant 1233 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index 105 to 110 expected. * WHERE...Portions of central, east central, northern and southeast Oklahoma. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ019-025-028-029-040-041-046-050-280145- /O.NEW.KOUN.HT.Y.0008.210728T1700Z-210729T0000Z/ Logan-Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love- Including the cities of Guthrie, Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville 1233 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index 105 to 109 expected. * WHERE...Logan, Oklahoma, McClain, Cleveland, Garvin, Murray, Carter and Love Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
248 WWUS74 KOUN 280002 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 702 PM CDT Tue Jul 27 2021 OKZ008-013-020-026-030>032-042-043-047-048-051-052-280815- /O.EXP.KOUN.HT.Y.0007.000000T0000Z-210728T0000Z/ /O.CON.KOUN.HT.Y.0008.210728T1700Z-210729T0000Z/ Kay-Noble-Payne-Lincoln-Pottawatomie-Seminole-Hughes-Pontotoc- Coal-Johnston-Atoka-Marshall-Bryan- Including the cities of Ponca City, Blackwell, Perry, Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Ada, Coalgate, Tishomingo, Atoka, Madill, Kingston, and Durant 702 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of central, east central, northern and southeast Oklahoma. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ019-025-028-029-040-041-046-050-280815- /O.CON.KOUN.HT.Y.0008.210728T1700Z-210729T0000Z/ Logan-Oklahoma-McClain-Cleveland-Garvin-Murray-Carter-Love- Including the cities of Guthrie, Oklahoma City, Purcell, Newcastle, Blanchard, Norman, Moore, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ardmore, Marietta, and Thackerville 702 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...McClain, Cleveland, Logan, Oklahoma, Love, Garvin, Carter and Murray Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jul 27, 6:33 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 27, 6:33 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 633 AM CDT Tue Jul 27 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 259 AM CDT Tue Jul 27 2021 A few showers and thunderstorms have developed across eastern OK early this morning, likely associated with an MCV. This feature will move southward throughout the day to near the I-35 corridor by mid day and then across the Red River around this evening. Expect the highest PoP coverage throughout the day near these areas. Out west, a few diurnally driven showers and storms could develop along an outflow boundary over western/NW OK. Otherwise, for this afternoon, slightly lower dewpoints should keep us just below heat advisory criteria for most locations along and east of I-35 so opted not to issue one for the time being. && .LONG TERM... (Wednesday through Monday) Issued at 259 AM CDT Tue Jul 27 2021 Precipitation chances should come to an end Wednesday as the upper ridge dominates the central CONUS. OK will end up within easterly flow aloft on its southern side. Temperatures will continue to climb late into the week and into the weekend, with triple digit heat index values covering the entire area by Saturday. Downslope flow ahead of an approaching cold front will result in very warm conditions Saturday afternoon and OKC may experience their first 100 F degree day. Rain chances will increase Sunday through early next week along a cold front. && .AVIATION... (12Z TAFS) Issued at 629 AM CDT Tue Jul 27 2021 A few showers and thunderstorms will again be possible throughout the day mainly near LAW and SPS. Ongoing showers should remain just west of LAW this morning. Increasing thunderstorm coverage is expected this afternoon. Mid clouds will decrease from north to south over OK thru this morning, with high clouds replacing them. Clearer skies by this evening. Winds will generally remain light from the east southeast. && .UPPER AIR... Issued at 629 AM CDT Tue Jul 27 2021 An Upper Air flight is planned for 12Z today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 74 95 75 / 20 0 0 0 Hobart OK 95 73 95 73 / 10 10 0 0 Wichita Falls TX 98 75 98 75 / 40 20 10 0 Gage OK 94 71 95 72 / 20 10 0 0 Ponca City OK 94 74 95 73 / 10 0 0 0 Durant OK 95 75 96 76 / 40 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....03 AVIATION...03
Hazardous weather outlook, Jul 27, 4:59 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 459 AM CDT Tue Jul 27 2021 OKZ004>048-050>052-TXZ083>090-281000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 AM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will be possible early this morning over western and eastern Oklahoma. Scattered thunderstorms are then expected to develop early this afternoon across portions of southern Oklahoma. Strong wind gusts over 50 mph could accompany any stronger storms, along with localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week into the weekend. .Thunderstorms... Thunderstorm chances will return to the region late Sunday and continue into Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:24 PM CDT | Special Weather Statement | OUN | Pontotoc | 36 min |
| Jul 26, 7:53 PM CDT | Special Weather Statement | OUN | Pontotoc | 37 min |
| Jul 27, 12:33 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more | 30 hr |
| Jul 27, 3:37 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
| Jul 27, 3:41 PM CDT | Special Weather Statement | OUN | Pontotoc | 19 min |
| Jul 27, 4:06 PM CDT | Special Weather Statement | OUN | Marshall | 24 min |
| Jul 27, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 15 min |
| Jul 27, 4:20 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jul 27, 4:29 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jul 27, 4:37 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Jul 27, 4:39 PM CDT | Special Weather Statement | OUN | Marshall | 36 min |
| Jul 27, 4:45 PM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Jul 27, 5:11 PM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| Jul 27, 6:07 PM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Jul 27, 6:22 PM CDT | Special Weather Statement | OUN | Oklahoma | 38 min |
| Jul 27, 6:49 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.